MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD APPOSE ULC; STAPLE, REMOVABLE (SKIN)

DAVIS & GECK CARIBE LTD APPOSE ULC; STAPLE, REMOVABLE (SKIN)
Model Number 8886803712
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during an open procedure to treat a head laceration, the skin stapler malfunctioned and became stuck in the pat ient's head.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during an open procedure to treat a scalp laceration, the skin stapler malfunctioned and became stuck in the pa tient's head.It was noted that the surgeon depressed the stapler, but the staple would not be released.At this point, the surgeon attempted some traction, but there was no improvement.Attempted to depress it again in case it had not fully engaged but still would not release.Additional staples that were being released were not seen, so the surgeon attempted to depress it a 3rd time but again no success.Used forceps to try and remove the staple after having to inject lidocaine to numb the area, again without success.Eventually the surgeon was able to extract the staple from the skin, although there was some damage to the skin with removal.Completed the procedure with second stapler that functioned well.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the instrument was received partially applied with staples remaining.The stapler was jammed with staples misaligned in the c artridge.It was reported that the tissue, skin stapler, and staple hang-up.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur due to incomplete cycling.The handle was not fully squeezed of the instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument nose is placed gently on the approximated tissue with the directional arrow in the middle of the incision.Squeeze the trigger completely and release.Failure to completely squeeze the trigger may result in incomplete staple formation and insufficient wound approximation.Repeat this procedure, taking care to space the staples evenly, until the incision is completely closed; any malformed staples should be removed and replaced with a new staple.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APPOSE ULC
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22319397
Report Number9612501-2025-01607
Device Sequence Number15668017
Product Code GDT
UDI-Device Identifier10884521104372
UDI-Public(01)10884521104372(17)290831(10)J4J4051LY
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K900486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8886803712
Device Catalogue Number8886803712
Device Lot NumberJ4J4051LY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/18/2025
08/01/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/10/2025
08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown